MAUDE Adverse Event Report: STRYKER SPINE-FRANCE OASYS 4.0 X 24MM POLYAXIAL SCREW; SPINAL INTERLAMINAL FIXATION ORTHOSIS

STRYKER SPINE-FRANCE OASYS 4.0 X 24MM POLYAXIAL SCREW; SPINAL INTERLAMINAL FIXATION ORTHOSIS
Catalog Number 48552424
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/04/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the surgeon placed pedicle screw in the spine.It was all the way in the bone.Upon disengagement of the screwdriver, the bone screw sheared below the tulip head.The surgeon decided to leave the screw in the patient due to an inability to remove.
 
Additional Manufacturer Narrative
Method: device history review; complaint history review; risk assessment.Results: the screw tulip was reported to be shipped but was not available for evaluation with the other items in the pi.Manufacturing files were reviewed and no anomalies were found.Conclusion: the probable root cause is the patient's hard bone quality.
 
Event or Problem Description

Brand Name
OASYS 4.0 X 24MM POLYAXIAL SCREW
Common Device Name
SPINAL INTERLAMINAL FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5458179
Report Number0009617544-2016-00080
Device Sequence Number16294021
Product Code KWP
UDI-Device Identifier04546540371812
UDI-Public04546540371812
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K032394
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48552424
Device Lot Number156284
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/04/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/24/2016
Supplement Report FDA Received Date05/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1